Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 21, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 23, 1996, 12:36 PM CDT for Benton County, Camden County, Morgan County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 1996, 12:36 PM CDT (17:36 UTC)
- Expired
- Sep 23, 1996, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Benton County, MO, Camden County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -431 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 231741 COR FFWSGF MOC015-029-125-131-141-232100- BULLETIN - EAS ACTIVATION REQUESTED ...CORRECTION... FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 PM CDT MON SEP 23 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL MISSOURI ...BENTON...MILLER...MORGAN...MARIES...AND CAMDEN COUNTIES AT 1229 PM...THUNDERSTORMS WITH HEAVY RAIN WERE MOVING BACK INTO CENTRAL MISSOURI. THIS AREA HAS ALREADY RECEIVED HEAVY RAIN THIS MORNING AND THE ADDITIONAL RAIN WILL LEAD TO FLOODING OF LOW LYING AREAS. THE STORMS THIS MORNING PRODUCED A LARGE AREA OF 2 INCHES OF RAIN WITH SOME ISOLATED 3 TO 4 INCH RAIN AMOUNTS. RESIDENTS ACROSS THE WARNED AREA SHOULD BE ALERT FOR RISING WATER ALONG CREEKS AND LOW LYING AREAS. MOTORISTS SHOULD BE ESPECIALLY ALERT FOR FLOODED LOW WATER CROSSINGS. IF FLOODING IS OBSERVED DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 10:11 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 23, 10:11 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1005 AM CDT MON SEP 23 1996 KSGF 88D INDICATING STG-SVR TSTMS CURRENTLY MOVG ACRS THE NRN CWA. THIS IS IN ASSSOCIATION WITH A WRM FNT XTNDG ROUGHLY ALG THE MO RVR ATTM. AT H8... LLVL JET AND WAA XTNDS FROM SWRN OK THRU CNTRL MO. AT THE UPR LVLS...CWA LIES WITHIN AN AREA OF UPR LVL DIFF WITH THE H3 SRN JET OVR SRN OK AND THE NRN JET OF ARND 90KTS OVR SD. WITH RELATIVELY CLR SKIES OVR SERN KS-SWRN MO...WOULD XPCT STG HTG TO OCCUR BY AFTN. WITH LOTS OF MOISTURE IN PLACE...A GOOD LLVL JET...AN APRCHG FNT... ...AND OUTFLW BNDRYS FROM THIS MRNGS CNVCTN...WOULD XPCT SVR TSTMS TO FIRE THIS AFTN PER SPC DISCUSSION. WOULD NOT RECOMMEND ANY CHGS ATTM...BUT WOULD KEEP MY EYE ON MAX TEMPS IN THE SGF/JLN GRP AS WE ARE ALREADY APRCHG THE LWR END OF THE MAX TEMP RANGE. IF UPDTS MADE...WOULD UP POPS IN SCND PD AS TSTMS MAY LAST INTO THE EVENING. GAEDE
In the hours before
Local storm report, Sep 23, 11:27 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
1126 AM CDT MON SEP 23 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM TUSCUMBIA MO 1.75 INCH HAIL
09/23/96 MILLER
0850 AM ST ELIZABETH MO .75 INCH HAIL
09/23/96 MILLER DIME HAIL ALSO REPORTED AT
MARYS HOME
0920 AM BRUMLEY MO .75 INCH HAIL
09/23/96 MILLER
0925 AM BRINKTOWN MO .75 INCH HAIL
09/23/96 MARIES
0935 AM BRINKTOWN MO .75 INCH HAIL
09/23/96 MARIES
1025 AM ST JAMES MO 1.25 INCH HAIL
09/23/96 PHELPS
RUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 31 min |
| Sep 23, 8:40 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 50 min |
| Sep 23, 8:57 AM CDT | Flash Flood Warning | SGF | Miller | 2 hr |
| Sep 23, 9:31 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 44 min |
| Sep 23, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 43 min |
| Sep 23, 11:05 AM CDT | Flash Flood Warning | SGF | Camden | 3 hr |
| Sep 23, 11:12 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 48 min |
| Sep 23, 11:42 AM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 63 min |
| Sep 23, 12:36 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 3 hr |
| Sep 23, 12:44 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Sep 23, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 43 min |
| Sep 23, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene | 49 min |
| Sep 23, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 46 min |
| Sep 23, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 50 min |
| Sep 23, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene | 53 min |
| Sep 23, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 63 min |
| Sep 23, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 44 min |
| Sep 23, 3:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 64 min |
| Sep 23, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark, Texas | 66 min |
| Sep 23, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 44 min |
| Sep 23, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 67 min |
| Sep 23, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 46 min |
| Sep 23, 5:47 PM CDT | Flash Flood Warning | SGF | Hickory | 3 hr |
| Sep 23, 5:47 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Sep 23, 6:33 PM CDT | Flash Flood Warning | SGF | St. Clair | 2 hr |
| Sep 23, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 46 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.